MAUDE Adverse Event Report: BAXTER INTERNATIONAL INC. CLEARLINK; SET, BLOOD TRANSFUSION

BAXTER INTERNATIONAL INC. CLEARLINK; SET, BLOOD TRANSFUSION
Model Number 4C8723
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a clearlink system y-type blood/solution set was leaking from the area where the hand pump connects with the chamber.In this event, blood leaked through the top of the hand squeezed pump.The pressure applied to the pump sprayed blood around that side of the anesthesia/operating room area.The pump was used with both donated blood and autologous blood.There was no report of patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
G1: device manufacturer address 1: 600 mts.Oeste de entrada, principal ave.Las americas, parque industrial.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Corrected information: b1, b2, b5, d5, d10 f10, and h1.B5: the patient underwent an emergency repair of the ascending aorta with grafting, coronary artery bypass graft, and cystoscopy with suprapubic catheter placement.When the anesthesiologist went to utilize the clearlink system y-type blood/solution set in conjunction with an unknown hand pump, blood leaked from ¿the area where the pump connects with the chamber¿.When pressure was applied to the pump, blood sprayed out.Both donated and autologous blood were used.The volume of blood loss was not reported; nor was it reported if any medical intervention was initiated.No further information was available at the time of this report.
 
Additional Manufacturer Narrative
Correction: b1, h1 additional information: b5, h4, h6 and h11.B5: upon additional information, the leaking blood was found to be from the clearlink system y-type blood/solution set which was connected to transfused blood and not from the patient.Therefore, there was no report of patient injury or medical intervention associated with this event.H11: based on additional information received, clearlink system y-type blood/solution set was determined not to be a factor in the reported adverse event.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.The device was not received for evaluation; therefore, a device analysis could not be completed.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
CLEARLINK
Common Device Name
SET, BLOOD TRANSFUSION
Manufacturer (Section D)
BAXTER INTERNATIONAL INC.
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - CARTAGO
see h11
cartago 30106
CS   30106
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key19955591
Report Number1416980-2024-04182
Device Sequence Number8962354
Product Code BRZ
UDI-Device Identifier00085412049076
UDI-Public(01)00085412049076(10)R23J16048
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K993120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4C8723
Device Catalogue Number4C8723
Device Lot NumberR23J16048
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer08/15/2024
08/27/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date08/15/2024
09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLOOD TRANSFUSION; UNKNOWN HAND PUMP
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale
Patient Weight90 KG
Patient EthnicityNon Hispanic
Patient RaceWhite